Advertisement

Israel Journal of Mathematics

, Volume 117, Issue 1, pp 183–219 | Cite as

Introduction to ℓ2-methods in topology: Reduced ℓ2-homology, harmonic chains, ℓ2-betti numbers

  • Beno EckmannEmail author
Article

Keywords

Fundamental Group Betti Number Finite Index Hilbert Module Morse Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Atiyah,Elliptic operators, discrete groups and von Neumann algebras, Astérisque32 (1976), 43–72.MathSciNetGoogle Scholar
  2. [2]
    M. Burger and A. Valette,Idempotents in complex group rings: theorems of Zalesskii and Bass revisited, Journal of Lie Theory8 (1998), 219–228.zbMATHMathSciNetGoogle Scholar
  3. [3]
    J. Cheeger and M. Gromov,L 2-cohomology and group cohomology, Topology25 (1986), 189–215.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    J. Dodziuk,De Rham-Hodge theory for L 2-cohomology of infinite coverings, Topology16 (1977), 157–165.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    J. Dodziuk and V. Mathai,Approximating L 2 invariants of amenable covering spaces: a combinatorial approach, Journal of Functional Analysis154 (1998), 359–378.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    B. Eckmann,Harmonische Funktionen und Randwertaufgaben in einem Komplex, Commentarii Mathematici Helvetici17 (1944/45), 240–255.CrossRefMathSciNetGoogle Scholar
  7. [7]
    B. Eckmann,Coverings and Betti numbers, Bulletin of the American Mathematical Society55 (1949), 95–101.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    B. Eckmann,Amenable groups and Euler characteristics, Commentarii Mathematici Helvetici67 (1992), 383–393.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    B. Eckmann,Manifolds of even dimension with amenable fundamental group, Commentarii Mathematici Helvetici69 (1994), 501–511.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    B. Eckmann,4-manifolds, group invariants, and ℓ 2-Betti numbers, L’Enseignement Mathématiques43 (1997), 271–279.zbMATHMathSciNetGoogle Scholar
  11. [11]
    B. Eckmann and P. Linnell,Poincaré duality groups of dimension two, II, Commentarii Mathematici Helvetici58 (1983), 111–114.zbMATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    B. Eckmann and H. Müller,Poincaré duality groups of dimension two, Commentarii Mathematici Helvetici55 (1980), 510–520.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    M. S. Farber,Novikov-Shubin invariants and Morse inequalities, Geometric and Functional Analysis6 (1996), 628–665.zbMATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    E. Følner,On groups with full Banach mean value, Mathematica Scandinavica3 (1955), 336–354.Google Scholar
  15. [15]
    R. I. Grigorchuk,An example of a finitely presented amenable group that does not belong to the class EG, Matematicheskii Sbornik189 (1998), no. 1, 79–100.zbMATHMathSciNetGoogle Scholar
  16. [16]
    J.-C. Hausmann and S. Weinberger,Caractéristique d’Euler et groupes fondamentaux des variétés de dimension 4, Commentarii Mathematici Helvetici60 (1985), 139–144.zbMATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    P. Linnell,Division rings and group von Neumann algebras, Forum Mathematicum5 (1993), 561–576.zbMATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    W. Lück,L 2-Betti numbers of mapping tori and groups, Topology33 (1994), 203–214.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    W. Lück,Hilbert modules over finite von Neumann algebras and applications to L 2-invariants, Mathematische Annalen309 (1997), 247–285.zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    F. J. Murray and J. von Neumann,On rings of operators, Annals of Mathematics (2)37 (1936), 116–229.CrossRefMathSciNetGoogle Scholar
  21. [21]
    S. P. Novikov and M. A. Shubin,Morse inequalities and von Neumann invariants of nonsimply connected manifolds, Uspekhi Matematicheskikh Nauk41 (1986), 222–223.Google Scholar
  22. [22]
    A. L. Paterson,Amenability, Mathematical Surveys and Monographs 29, American Mathematical Society, 1988.Google Scholar
  23. [23]
    A. E. Zalesskii,On a problem of Kaplansky, Soviet Mathematics13 (1972), 449–452.zbMATHGoogle Scholar

Copyright information

© Hebrew University 2000

Authors and Affiliations

  1. 1.Mathematical Research Institute, ETHZurichSwitzerland

Personalised recommendations